View Full Version : Wellbutrin and Sex...Good or Bad?


princevalium
06-19-11, 09:52 PM
I have been on Wellbutrin 150mg IR twice a day now for about 6 weeks. Prior to that I was taking the 300XR. Since I began taking the IR I have absolutely no interest in sex. Actually I'm INTERESTED but can not perform at all. I have even tried 100mg of Viagra (50 used to work just fine) and still no reaction.

This COULD just be that I am under a great deal of stress; no job, no insurance and money worries. I also JUST started taking 20 mg Adderall IR twice a day but the problem proceeded this.

I'm a 55 year old male and assumed I had at least another 20 0r 30 years left in me. I've heard that Wellbutrin has some of the fewest sexual side effects and that in many instances it actually helps. I'm just wondering if there are any other makes out there who have experienced this problem.

My testosterone levels are normal, BP is OK and I have no cardiovascular issues except that my triglyceride levels were 433 last week. I'm not overweight at all although I HAVE been slacking off on my exercise recently.

Thanks in advance.

Alex9
06-20-11, 07:08 PM
Weird, wellbutrin isn't supposed to have sexual side effects. I'm not sure what originally caused the problem, but the adderall can't be helping. Adderall is a vasocontrictor, meaning that it constricts blood vessels. For me, it has caused some "temporary shrinkage" and ED because it reduces the blood flow to "that special body part" (trying to keep this G-rated). Wellbutrin reduces norepinephrine reuptake (similarly to adderall) and I'm pretty sure norepinephrine is generally a vasoconstrictive neurotransmitter, so maybe this is causing the problem in a similar way to what adderall does to some people.

Hope I explained this well enough and that this helps you in some way

Brob2
06-20-11, 10:37 PM
Weird, wellbutrin isn't supposed to have sexual side effects. I'm not sure what originally caused the problem, but the adderall can't be helping. Adderall is a vasocontrictor, meaning that it constricts blood vessels. For me, it has caused some "temporary shrinkage" and ED because it reduces the blood flow to "that special body part" (trying to keep this G-rated). Wellbutrin reduces norepinephrine reuptake (similarly to adderall) and I'm pretty sure norepinephrine is generally a vasoconstrictive neurotransmitter, so maybe this is causing the problem in a similar way to what adderall does to some people.

Hope I explained this well enough and that this helps you in some way

Articulated amazingly well given that moronic avatar of yours ;).

To the OP, I went through a similar (and perhaps identical) situation to the one you are experiencing; I too blamed the WellB and started using Viagra, also with no success. The 'cure' for me was to regain some financial stability/ life stability, and as that happened my virility returned. It seems quite possible the stress of the situation was/is our bane.

Alex9
06-23-11, 05:45 PM
Articulated amazingly well given that moronic avatar of yours ;).

To the OP, I went through a similar (and perhaps identical) situation to the one you are experiencing; I too blamed the WellB and started using Viagra, also with no success. The 'cure' for me was to regain some financial stability/ life stability, and as that happened my virility returned. It seems quite possible the stress of the situation was/is our bane.

Yeah I'm pretty sure stress can do stuff like that too you, depending on how stressed you are.


And you can insult my avatar all you want but the Bruins still won the cup:)

Brob2
06-23-11, 09:07 PM
And you can insult my avatar all you want but the Bruins still won the cup:)

Dang that Thomas dude. He sure looked good holding the Conn Smythe, though. I love the guy.

aarondev
08-04-11, 12:04 PM
Yeah, wow. That sounds like the epitome of stress. You don't mention family/wife helping you to weather the storm. So that sounds like a big deal. But at the same time, you didn't mention whether your woes preceded taking the medicine. That will help in helping you figure it out if you can recall which egg/chicken came first there.

I have had a similar experience with WXL insofar as finding myself slacking from the gym. They say that exercise in nature's cure for ADD and I do strongly agree with that.

As for the sexual side-effects. WXL is NOT unknown to have side-effects. Its just that its prevalence comes to virtually negligible when compared to the rest of the SSRIs. Talk to your doctor about the tricyclics or Remeron. I know both have their own issues with other risks, but I think many of them (or Remeron) don't have sexual side-effects.

Amantidine is recommended by Dr Hallowell (sp?) in his more recent book. I haven't looked up much on there.

I'm presently trying Intuniv as a hopeful replacement to WXL (since the latter causes a lot of anxiety and I think, I think*, memory issues, too). Its been on the market two years and hasn't had sexual side effects reported. However, I've read online that something like 40% of side-effects are found out AFTER release of a medication (which makes sense, but still).

MrObvious
08-25-11, 02:18 PM
Stress and taking too much stimulant can do it. If you get adrenal fatigue then your best bet is to look at ways to treat that and then your sex drive will return. That's what happened to me. Working out is a good stress relief or finding a creative outlet too. Wellbutrin is actually a great med because it undepresses you and it actually keeps your sex drive strong or maybe even stronger. I take it and I think it has boosted my libido. My libido took a nose dive and I never could hold him up rock hard when I drink too much caffeine because I have adrenal fatigue. I stopped taking it and I am a machine and my wife loves me.

blgw99
08-25-11, 04:00 PM
Wellbutrin and sex? Wow, definitely good! But I'm a female also.

aarondev
08-30-11, 02:38 AM
MrObvious, you could really do with some slower or at least editing your writing. Your modifier dangles everywhere, and in that last sentence I can only assume (since you are in its predecessor praising WXL) that you stopped caffeine and not the Bupropion). Seriously - no offense or anything but its not so useful if nouns are essentially absent.

Blgw99, yeah - meds tend to have different effects on Women. But its useful nonetheless.

OP, I just wanted to mention after remembering that when I started taking it I'd found the Libido went up etc. Granted, I'm not even close to you in age. But I can relate in stress. I'd only offer that since going off the WXL and then building back up on your dose is such a pain in the butt, try modifying everything else first. In addition, I found there to be a HUGE difference between the generics, the original brand and Aplenzin. So look into that too, maybe?

bazcolin
08-30-11, 05:20 PM
Prince...I'm a bit younger but HornyGoatWeed has worked wonders for me. I take 150mg of Wellbutrin & Dex myself. Its definitely worth checking out if you haven't already

sbcy
09-11-11, 05:06 AM
Wellbutrin XL gives me unlimited orgasms basically

Sometimes it's annoying though